MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Eye Injury (1845); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown, information not provided.Section a5: ethnicity/race: unknown, information not provided.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that diu225 intraocular lens was explanted due to significant rotation which was observed in post-operative examination.Patient had marked movement disorder and also had a fall and struck her head in the first week post-operatively.There was no incision enlargement.No requirement of sutures and vitrectomy.No other information is available.
 
Additional Manufacturer Narrative
Additional information received stated that the original diu225 lens was rotated 45 degrees.There was no trauma to eye due to the fall.No injury due to original lens.Patient was doing excellent.No other additional medical/ surgical interventions required other than explant.The replacement lens was same model and diopter.There were no other visual issues due to the lens.The date of onset of events was 5/10/2023 (earlier mentioned as 5/16/2023).Patient details were provided.Eye affected was os.The following sections have been updated accordingly: section a4: weight: 103 (units not provided).Section a5: race: white.Section a5: ethnicity: not hispanic/latino.Section b3: date of event: may 10.2023 (earlier submitted as may 16, 2023.Based on the additional information received, the codes from the initial mdr, clinical code: 1845 - hm-unspecified injury is no longer.Applicable.The following code is added to reflect the new information: section h6: health effect - clinical code: code 4582 - no clinical signs, symptoms or conditions.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17294564
Report Number3012236936-2023-01760
Device Sequence Number11814794
Product Code MJP
UDI-Device Identifier05050474747067
UDI-Public(01)05050474747067(17)250924
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model NumberDIU225
Device Catalogue NumberDIU225U165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite